Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Took antibiotic for chest infection. Have mild fever and coughing up mucus. What should be done?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 787 Questions
Hi, I'm a 31 year old female and I've been feeling ill since the start of January. I caught a chest infection on holiday in Cuba which lasted for about three weeks. I was given antibiotics in Cuba and I thought I was starting to feel better so started exercising again a few weeks after I got back... though I never really felt like I had fully recovered because I still felt quite tired.

For the last week, I've been very stressed due to work and not sleeping. Last night I slept very well after a day of mountain biking but woke up this morning feeling exhausted. I've been coughing periodically all day and coughing up mucus at times. The cough is not as bad as it was in Cuba.. this time the mucus is whitish, rather than green/yellow.

Right now, I feel weak, exhausted and like I have a temperature. I would like to know if you think this requires antibiotics or what I should do. I plan to visit my GP too as my immune system seems to be pretty awful recently.
Feeling very frustrated because it's now been months since I felt like I had energy.

Posted Mon, 18 Mar 2013 in Infections
Answered by Dr. Farah Hussain 30 minutes later
Hello and welcome to XXXXXXX

According to your history I suspect you were suffering from bronchitis.
It is inflammation of the air passages or bronchioles of lungs due to bacterial or sometimes viral infection.
Bronchitis shows symptoms of constant cough, mucus production,post nasal drip, fever and these symptoms correspond with your condition.
As you completed your course of antibiotic and feeling better now.
I would suggest you to take rest as you just have come out of the state of infection . exercise and physical exertion may lead to stress and fever,cough and make the condition worse s your immunity is low at present due to stimulation of antibiotics.
so avoid exercise and follow healthy diet which helps in builting immunity.
You need to visit a physician and take his opinion on low immunity and nutrition plan.

I hope this information was satisfactory,
Get well soon ,
Let me know if you need further assistance.

Take care,
Dr.Farah Hussain.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor